How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nurse Milli, RN Your Own Question
Nurse Milli, RN
Nurse Milli, RN, Nurse (RN)
Category: Health
Satisfied Customers: 4139
Experience:  20 years experience in many areas of Nursing. Both Hospital and Private Practice experience.
7152018
Type Your Health Question Here...
Nurse Milli, RN is online now
A new question is answered every 9 seconds

What medications can cause blood in the urine including as

Resolved Question:

What medications can cause blood in the urine including asprin?
Submitted: 7 years ago.
Category: Health
Expert:  Nurse Milli, RN replied 7 years ago.

Hello

 

There are many medications that list "Hematuria" (blood in urine) as an adverse affect. If you can tell me which medications you are on, I could possibly check and see if hematuria is listed as an adverse reaction for that particular drug.

 

Thanks

 

 

Customer: replied 7 years ago.

clonazepam 0.5 mgAmlod/benazp 5-20 mg, lexpro 10mg

I gave a urinre sample @ the ER 2 nights ago and they said there was no infections

Customer: replied 7 years ago.
I also forgot to mention that I had blood in my seman
Expert:  Nurse Milli, RN replied 7 years ago.

Thanks for the reply

 

None of the drugs you gave the names of list hematuria as a side effect/adverse reaction. The main drugs that cause hematuria are blood thinners such as Coumadin, Lovenox, Aspirin (which you say you do not take that often), Heparin and and the anti-cancer drug, Cytoxan. Sometimes blood in the urine can be caused by an enlarged prostate. With the absence of any infection, this might be worth investigating. Anothing cause could be kidney disease. I would suggest that you follow up with your regular Dr for a Prostate exam and PSA levels to be checked. Your Dr might also run some labs on your urine to determine your kidney function. I would not be extremely concerned at this point, but would definitely follow up.

 

 

******ADDITION-I see you added after I finished typing my answer that you also had blood in the semen. This is also very suggestive of prostate involvement. I will address blood in the semen also since you mentioned it...

 

 

Hematospermia (or blood in the semen) can be causes by several different things. It can be caused by things like Prostatitis (inflammation of the prostate gland), urinary tract infection (which you said had been ruled out), epididymitis, ejuaculation duct obstructions, cysts, STD's, urethritis (inflammation of the urethra), and from having procedures like vasectomy. Pain, lower back pain, flank pain, swelling of the testes or groin area, tenderness, painful urination and ejaculations, fever, and blood in the urine.

 

 

 

Please reply if more info is needed.

 

 

********************

If my answer has provided you with some good insight today, please click "Accept" and I will received proper credit for my time and effort, otherwise, JustAnswer.com will hold your deposit. Before leaving feedback, please let me know if you need clarification or more info. Thanks for using JustAnswer.com.

Customer: replied 7 years ago.
My vasectamy was 23 years ago, could that still occur and what type of STD are you talking about and wouldn't I have other signs, I have not been sexually active for at leasr 60 days
Expert:  Nurse Milli, RN replied 7 years ago.

One would normally see blood in the semen in rare cases shortly after a Vasectomy procedure-not this long out. To name a few STD's that could cause blood in the semen would include Gonorrhea and Chlymydia.

 

 

 

Nurse Milli, RN and 3 other Health Specialists are ready to help you

Related Health Questions